methadone-tappering

QuestionsCategory: Opioidsmethadone-tappering
Maya Sikora asked 3 weeks ago

Hi , I have been on 90 milligrams of methadone for 10 yrs. This past February the clinic I go to did not give me enough to cover a holiday. I got very sick and pissed off. Started tappering myself down because I got take home methadone for every 2 aka. For the last 3 yrs I told myself that by age 40 I would be done. I’m 38. I made me so made at myself and the clinic that this was time for me. I went down 10mgs every 2wks. Saved enough of it to where I’m done to 20 mgs. Saw a doctor told him the story. Let him know what I’m experiencing with anxiety . He prescribed 5mgs Buspirone 2 times a day. It has helped. But I still feel energy loss. Up and down mood, I can sleep a good 6-7 hrs only if I take some ibuprofen pm and some cbd. My question is that I have kept myself at this dose for 2wks and intend to keep it for another 2wks since I’m still not feeling so hot. I don’t want to take more to feel better, I just want to stabilize on this dose first. How long does it usually take to stabilize on a lower dose?

1 Answers
Jeffrey FudinJeffrey Fudin Staff answered 3 weeks ago

It varies from patient to patient.  You can ask your doctor for clonidine or Lucymera to blunt withdrawal symptoms.